MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9734060
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable.Other relevant device(s) are: product id: 9733686, software version: (b)(4).No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a sacroiliac and thoracolumbar procedure.It was reported that intra-operatively, a spin did not transfer automatically.The site took a spin and received an error message about connection on the imaging system before the spin, and could not transfer because there was no nav tag.The site reported that they had all green status.The site then took a second spin but it would not automatically transfer either.The site was able to manually push it to the system.The procedure was completed using the navigation system and there was no reported impact to patient outcome.There was a reported delay to the procedure of less than one hour due to this issue.
 
Additional Manufacturer Narrative
A software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: patient information and additional information received.A medtronic representative went to the site to test the equipment.Testing revealed that the system was performing as intended.The system passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the spin was non-navigated because the site allowed the non-navigated spin to be transferred in the software.The second spin did transfer automatically and had a nav tag.Additional information was received that the surgeon saw the bar at the top of the acquire image tab was red not green and the error message appeared on the pendent stating that it would not be a navigated spin.Instead of hitting cancel, the site hit ok which produced a non-navigated spin.It was also found that the ethernet cable was frayed.It was also noted that the site draped the imaging system.

Brand Name
STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8906206
Report Number1723170-2019-04526
Device Sequence Number11387512
Product Code HAW
UDI-Device Identifier00613994653482
UDI-Public00613994653482
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734060
Device Catalogue Number9734060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/15/2019
12/04/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/09/2019
12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight43